Alert archive / Idaho / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 28, 2008, 3:29 PM MDT for 4 counties in Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2008, 3:29 PM MDT (21:29 UTC)
- Expired
- May 28, 2008, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 150 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 282129
SVRPIH
IDC033-043-051-065-282215-
/O.NEW.KPIH.SV.W.0003.080528T2129Z-080528T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT WED MAY 28 2008
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITIES OF...IDMON...DUBOIS...
WESTERN FREMONT COUNTY IN EASTERN IDAHO...
JEFFERSON COUNTY IN SOUTHEAST IDAHO...
NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 415 PM MDT
* AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
SOUTHWEST OF SMALL TO 10 MILES NORTHWEST OF HAMER TO 8 MILES
NORTHWEST OF MENAN...AND MOVING NORTHEAST AT 28 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLANO BY 345 PM MDT...
EGIN AND DUBOIS BY 355 PM MDT...
SMALL BY 400 PM MDT...
SPENCER BY 415 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...HEAVY RAINFALL AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4458 11143 4364 11202 4393 11242 4397 11277
4447 11244 4447 11238 4452 11237 4457 11226
4454 11204 4456 11186 4452 11180 4456 11170
TIME...MOT...LOC 2129Z 209DEG 24KT 4405 11257 4402 11235
4383 11206
$$
JKEYES2 follow-up statements
000
WWUS55 KPIH 282152
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
349 PM MDT WED MAY 28 2008
IDC033-043-051-065-282215-
/O.CON.KPIH.SV.W.0003.000000T0000Z-080528T2215Z/
CLARK ID-JEFFERSON ID-FREMONT ID-MADISON ID-
349 PM MDT WED MAY 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EXTREME NORTHWESTERN MADISON...WESTERN FREMONT...NORTHERN
JEFFERSON AND CLARK COUNTIES...
AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE WARNED
AREA...MOVING NORTHEAST AT 28 MPH. THE STRONGEST STORMS ARE LOCATED
JUST NORTHWEST OF SMALL...AND NEAR HAMER.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL...HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
DIME SIZE HAIL HAS BEEN REPORTED AT THE SAGE JUNCTION PORT OF ENTRY
AT 345 PM MDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4370 11201 4393 11242 4398 11275 4412 11268
4447 11244 4447 11238 4452 11237 4456 11228
4454 11208 4456 11186 4452 11180 4456 11170
4458 11143
TIME...MOT...LOC 2149Z 209DEG 24KT 4417 11248 4414 11226
4395 11197
$$
JKEYES000
WWUS55 KPIH 282216
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
415 PM MDT WED MAY 28 2008
IDC033-043-051-065-282225-
/O.EXP.KPIH.SV.W.0003.000000T0000Z-080528T2215Z/
CLARK ID-JEFFERSON ID-FREMONT ID-MADISON ID-
415 PM MDT WED MAY 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
MADISON...WESTERN FREMONT...NORTHERN JEFFERSON AND CLARK COUNTIES HAS
EXPIRED...
THE STORMS ACROSS THE PREVIOUSLY WARNED AREA HAVE WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4370 11201 4393 11242 4398 11275 4412 11268
4447 11244 4447 11238 4452 11237 4456 11228
4454 11208 4456 11186 4452 11180 4456 11170
4458 11143
TIME...MOT...LOC 2215Z 209DEG 24KT 4432 11236 4429 11214
4410 11185
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:55 PM MDT, 34 minutes earlier.
Area forecast discussion, May 28, 2:55 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 255 PM MDT WED MAY 28 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY...AREA OF SCATTERED THUNDERSTORMS OVER MOST OF SE IDAHO THIS AFTERNOON. ONE REPORT OF ONE INCH HAIL WITH MOST REPORTS PEA OR MARBLE SIZE. EXPECT THUNDERSTORMS TO MOVE THROUGH THE SNAKE PLAIN AND INTO NORTHERN PORTIONS OF FORECAST AREA THIS EVENING AND GRADUALLY DIMINISH AS VORT CENTER EXITS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE CENTRAL MOUNTAINS UNTIL LATE EVENING. UPPER LOW REMAINS PARKED ALONG THE NORTHERN CALIFORNIA COAST FOR TOMORROW AND YET ANOTHER UPPER SHORTWAVE TO EJECT OUT OF THE MAIN TROF AXIS. THIS FEATURE WILL MOVE INTO SE IDAHO DURING THE AFTERNOON/EVENING HOURS AND EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE OVERALL PATTERN REMAINS MOSTLY UNCHANGED AS THE WEEKEND APPROACHES...HOWEVER THE MAIN UPPER LOW SHIFTS NORTHWARD SOMEWHAT FOR FRIDAY AND SATURDAY AND THIS MAY DRAW SHORTWAVE FEATURES FURTHER TO THE WEST. THIS WOULD PLACE THE FOCUS OVER CENTRAL AND WESTERN IDAHO FOR FRIDAY/SATURDAY AND CREATE CONTINUING CONCERN FOR FLASH FLOODING AND DEBRIS FLOWS NEAR BURN AREAS IN THE CENTRAL MOUNTAINS FOR NEXT 2-3 DAYS. DESPITE THIS SHIFT...THE REMAINDER OF SE IDAHO REMAINS UNDER RELATIVELY MOIST SOUTHWEST FLOW AND THEREFORE A CONTINUING THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE HENRYS FORK NEAR REXBURG REMAINS ABOVE FLOOD STAGE AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE. DSH .LONG TERM...SUNDAY NIGHT THROUGH TUESDAY...SIZABLE CHUNK OF ENERGY ENTERS THE SYSTEM LATE SUNDAY AFTERNOON SPINNING UP A CLOSED CIRCULATION WHICH DIGS SOUTH ALONG THE SIERRA INTO CNTRL NEVADA EARLY NEXT WEEK WHICH EVENTUALLY LIFTS NE THROUGH IDAHO WEDNESDAY FOR A HIGH PROBABILITY OF PRECIPITATION IF SCENARIO PLAYS OUT. CONFIDENCE BETTER THAN AVERAGE WITH SIMILAR DEPICTION NOTED ON THE ECMWF. STATISTICAL TEMPERATURE GUIDANCE PUSHES DAYTIME HIGHS INTO CLIMATOLOGICAL RANGE (LOWER 70S IN SNAKE PLAIN) BY THE WEEKEND AND THIS GENERALLY ACCEPTED AND FOLLOWED IN GRIDS. THE HENRYS FORK NEAR REXBURG REMAINS ABOVE FLOOD STAGE WITH NO CHANGE NEEDED TO PREVIOUSLY ISSUED STATEMENTS. HUSTON && AVIATION...EXPECT SHOWERS AND THUNDERSTORMS THROUGH THE EARLY EVENING AT ALL TAF SITES BEFORE DIMINISHING. THE MOIST SOUTHWEST FLOW CONTINUES INTO THURSDAY AND EXPECT ANOTHER ROUND OF THUNDERSTORMS THURSDAY AFTERNOON. MAY OCCASIONALLY SEE MVFR CONDITIONS UNDER A THUNDERSTORM OR HEAVY RAIN SHOWER THROUGH SUNSET...OTHERWISE VFR CONDITIONS WILL PREDOMINATE. GK && .FIRE WEATHER...EXPECT THE MOIST SOUTHWEST FLOW TO CONTINUE FOR SEVERAL DAYS WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO PERSIST THROUGH SATURDAY. LOCAL HEAVY RAIN WILL FALL THIS EVENING AND THE CENTRAL MOUNTAINS ARE UNDER A FLASH FLOOD WATCH WITH BURN AREAS MOST SUSCEPTIBLE TO THE FLOODING. HUMIDITIES WILL BE ELEVATED IN THIS PATTERN WITH NO SIGNIFICANT FIRE WEATHER CONCERNS. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ018-031-032. FLOOD WARNING CONTINUES FOR HENRYS FORK OF THE SNAKE RIVER NEAR REXBURG UNTIL FURTHER NOTICE. SEE BOIFLSPIH FOR LATEST DETAILS. &&
Hazardous weather outlook, May 28, 4:00 AM MDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT WED MAY 28 2008 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK AT REXBURG. SHOWERS AND THUNDERSTORMS RETURN TODAY AS YET ANOTHER DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. THERE ARE A COUPLE OF INGREDIENTS THAT MAY HELP TO PROVIDE MORE STRENGTH AND ORGANIZATION TO DEVELOPING STORMS TODAY...WHICH IN TURN MAY PRODUCE MODERATE SIZED HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, May 28, 1:13 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
113 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 7 S ROCKLAND 42.47N 112.87W
05/28/2008 E0.25 INCH POWER ID TRAINED SPOTTER
0105 PM HAIL 3 S ROCKLAND 42.53N 112.87W
05/28/2008 E0.25 INCH POWER ID TRAINED SPOTTER
&&
TWYATTLocal storm report, May 28, 1:51 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
151 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 5 N OAKLEY 42.31N 113.88W
05/28/2008 E0.50 INCH CASSIA ID TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL COVERING THE GROUND ALONG WITH
HEAVY RAIN
&&
TWYATTLocal storm report, May 28, 2:02 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
202 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL POCATELLO ARPT 42.92N 112.60W
05/28/2008 E0.50 INCH POWER ID NWS EMPLOYEE
PEA TO MARBLE HAIL ACCOMPANIED WITH HEAVY RAIN.
&&
TWYATTLocal storm report, May 28, 2:18 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
218 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 18 S ROCKLAND 42.31N 112.87W
05/28/2008 E1.00 INCH ONEIDA ID EMERGENCY MNGR
REPORT FORWARDED BY POWER COUNTY EMERGENCY MANAGER
&&
TWYATTLocal storm report, May 28, 3:14 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
314 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 NE ATOMIC CITY 43.50N 112.74W
05/28/2008 E0.75 INCH BINGHAM ID OTHER FEDERAL
3/4 INCH HAIL COVERED THE GROUND
&&
TWYATTLocal storm report, May 28, 3:17 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
317 PM MDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL DUBOIS 44.17N 112.23W
05/28/2008 E0.25 INCH CLARK ID TRAINED SPOTTER
LARGE PEA HAIL WITH HEAVY RAIN
&&
TWYATTThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:17 AM MDT | Flash Flood Watch | PIH | 12 hr | |
| May 28, 12:55 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Cassia, Power | 50 min |
| May 28, 2:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 36 min |
| May 28, 5:54 PM MDT | Severe Thunderstorm Warning | PIH | Oneida, Power | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.